Hail, Sebastian
- When
- June 6, 1:34 PM CST
- Where
- Sebastian County, Lavaca
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -94.183
6 hail, 1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 10:31 AM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1131 AM CDT MON JUN 6 2005 .UPDATE... COMPLEX OF SHOWERS AND THUNDERSTORMS THAT MOVED ALONG THE RED RIVER DURING THE NIGHT AND EARLY THIS MORNING CONTINUING TO GENERATE SOME LINGERING PRECIP IN SOUTHEAST OK. SATL/RADAR TRENDS SHOWING A RATHER WELL-DEFINED TWIST WITH THIS FEATURE THROUGH THE MORNING. WILL EXTEND LOW POPS INTO THE AFTERNOON TAILORED TO THIS SYSTEM AS MCV MOVES OUT OF FAR EASTERN OK INTO AR. WILL ALSO MAKE A FEW ASSOCIATED CHANGES TO SKY/TEMP GRIDS. && .PREV DISCUSSION... (ISSUED 348 AM CDT MON JUN 6 2005) DISCUSSION... MCS IN DECAY ACROSS SOUTH CENTRAL OKLAHOMA AND NOT SURE IF ANY RAIN WILL MAKE IT INTO SOUTHEAST OKLAHOMA BEFORE IT TOTALLY DISSIPATES. THE MAIN ACTION HAS SHIFTED NORTH TO NEAR THE OKLAHOMA/KANSAS BORDER WHERE STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED JUST NORTH OF THE OLD FRONTAL BOUNDARY WHICH IS LYING ACROSS THE NORTHWEST PART OF OUR FORECAST AREA BASED ON MESONET WINDS. THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS AND MAY DEVELOP FURTHER EAST INTO NORTHWEST ARKANSAS. WILL HAVE HIGHEST POPS THIS MORNING IN THE NORTHEAST CORNER OF THE FORECAST AREA. THINK CONVECTION WILL BE GONE BY AFTERNOON WITH LITTLE CHANCE OF REDEVELOPMENT SO KEPT IT DRY THEN. HAVE REMOVED THE MENTION OF PRECIPITATION FOR TUESDAY IN ACCORDANCE WITH THE LATEST MODEL RUNS. HAVE ALSO KEPT IT DRY WEDNESDAY AND THURSDAY BUT THIS IS A BIT MORE IFFY AS BOTH THE NAM AND THE GFS BECOME CONTAMINATED DUE TO FEEDBACK PROBLEMS BY THIS TIME. WITH THE SOUTHERN END OF THE WESTERLIES BEING SO FAR TO THE NORTH...WOULD EXPECT MOST OF THE CONVECTION TO ALSO BE TO OUR NORTH. DID MAINTAIN LOW POPS NEXT WEEKEND ALTHOUGH AM NOT TOO EXCITED ABOUT THE RAIN PROSPECTS AT THIS POINT IN TIME. IT IS HARD TO GO 5-6 DAYS WITH NO RAIN IN THE AREA THIS TIME OF YEAR BUT GIVEN HOW DRY IT HAS BEEN THIS YEAR...IT WOULD CERTAINLY BE NO SURPRISE TO STAY DRY AFTER THIS MORNING RIGHT THROUGH AT LEAST NEXT WEEKEND. TEMPERATURES LOOK TO REMAIN NEAR PERSISTENCE THROUGH MOST OF THE PERIOD WITH READINGS RUNNING ABOVE NORMAL...ESPECIALLY FOR NIGHTTIME LOWS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 1
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1210 PM CDT MON JUN 6 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1210 PM CDT MON JUN 6 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A WEAK UPPER LEVEL DISTURBANCE THAT MOVED ALONG THE RED RIVER EARLIER THIS MORNING HAD MOVED INTO SOUTHEAST OKLAHOMA BY MIDDAY. SCATTERED SHOWERS WERE CONTINUING WITH THIS FEATURE EARLY THIS AFTERNOON...AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AS THE SYSTEM MOVES EASTWARD INTO ARKANSAS. ALTHOUGH A FEW STORMS THAT DEVELOP WITH THIS SYSTEM MAY BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005
ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 17 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
6 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Heavy thunderstorm rains caused flooding of roads in the east central part of Franklin County.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456036, 5456037, 5456038, 5456039, 5456040, 5456127, 5456041, 5456042.